Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes cold hands while on Keppra?

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3043 Questions

default
Posted on Fri, 27 Jul 2018 in Brain and Spine
Question: Sir/Mam

86 year old wife in final stages of AHD. Started on 1000mg keppra daily 1 week ago to prevent seizures. Has developed noticeably colder hand condition. Condition returns to normal with rubbing and motion. Is this a common condition with Keppra ? Any recommended actions to reduce or eliminate?

Thanks
doctor
Answered by Dr. Erion Spaho 2 hours later
Brief Answer:
Not a common side effect of Keppra.

Detailed Answer:
Hello and thanks for using HealthcareMagic.

I have read your question and understand your concerns.

Cold hands is not a common adverse effect of Keppra use, but it may happen in rare cases especially in the long-term use of Keppra.

Despite the cause, the best thing to prevent or improve cold hands is to move them (actively or passively).

Avoiding low-temperature ambients and wearing gloves also may help in improving this issue.

Hope you found the answer helpful. Feel free to ask further.

Take care.



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on